MAUDE Adverse Event Report: GYRUS ACMI, INC DURAVENT VT TB 1.27MM TP (60/PK); TUBE, TYMPANOSTOMY

GYRUS ACMI, INC DURAVENT VT TB 1.27MM TP (60/PK); TUBE, TYMPANOSTOMY
Model Number 245775
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient age at the time of initial procedure to place duravent tube was (b)(6).Patient age at time of device removal procedure was (b)(6).The device referenced in this report has not been returned to olympus for evaluation.The investigation is ongoing.The definitive cause of the user¿s experience cannot be determined at this time.This report will be updated upon completion of the investigation or upon receipt of additional relevant information.
 
Event or Problem Description
It is reported one year, six months and 19 days after a duravent tube was placed during a bilateral myringotomy and tubes (bm-t) procedure, skin healed over the duravent tube requiring a surgical incision to be made to remove the device.Sequence of events as follows: (b)(6) 2019: tube bm-t.A duravent tube was placed.(b)(6) 2021: right inner ear foreign body removal.Duravent tube was surgically removed from inner ear.Procedure completed under anesthesia with microscope.Incision was required as skin healed over the duravent tube.There were no additional consequences to the patient as a result of this occurrence.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record (dhr) found no deviations that could have caused or contributed to the reported issue.Although a definitive root cause could not be determined as the device was not made available for evaluation, failure can likely be attributed to the incision made for the implant.If the incision was too large, it would cause the flanges of the implant to not be positioned outside of the incision.The large incision would cause the skin to grow over the implant and migrate into the middle ear.Olympus will continue to monitor the field performance of this device.

Brand Name
DURAVENT VT TB 1.27MM TP (60/PK)
Common Device Name
TUBE, TYMPANOSTOMY
Manufacturer (Section D)
GYRUS ACMI, INC
136 turnpike road
southborough MA 01772
MDR Report Key11952047
Report Number1037007-2021-00044
Device Sequence Number19103935
Product Code ETD
UDI-Device Identifier00821925018143
UDI-Public00821925018143
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number245775
Device Lot NumberME823412
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/19/2021
Supplement Date Received by Manufacturer07/14/2021
Initial Report FDA Received Date06/07/2021
Supplement Report FDA Received Date07/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age5 YR